Ask a Doctor and Get an Answer to Your Medical Question ASAP
Have you had a complete blood count, fasting blood glucose, and thyroid function tests done in the past? Do you suffer from any medical condition or take any daily medications? Since when are you having these symptoms?
When did you inhale poppers?
So since 2 years you have stopped inhaling them. The neurologic symptoms that you are having may resolve with abstinence. In many studies it was shown that there was significant improvements in previously identified neurologic symptoms following 2 years abstinence from inhalants, and in many cases, these deficits normalized. Even if complete recovery did not occur some studies did show that the symptoms decreased. Therefore you are likely having these symptoms because of the complication of chronic inhalants use and the symptoms will likely decrease on continued abstinence. So there is not much that you can do now if your doctors have found nothing abnormal in your physical examination and investigations. Worrying about this certainly does not help. Please consult with a therapist and this will be helpful in dealing with the anxiety and somatoform symptoms as well as help you in your continued abstinence.
Please rate the answer with a positive rating.
I don't believe you have damaged the brain as your doctors have been reassuring you that you certainly have not. What I do believe however is that you may be having some peripheral neuropathy symptoms which are likely reversible on abstinence.
Please don't forget to rate the answer with a positive rating.
Well then, in that case, you need to make sure that you consult a neurologist and have the specialist examine you. Please ask the specialist whether these imaging studies are indicated in your case. Follow his/her advice and you may then take his advice as the final say in the matter. Your symptoms may be due to the use of poppers and only when a physical examination and investigations have ruled out this can your doctors say with certainty that your symptoms are not due to the use of poppers.
Please take a moment now to rate the answer with a positive rating.